Friday, April 16, 2010

Gardasil and seizures to be considered by Vaccine Court

Last year the FDA mandated a revised label for Gardasil, warning health care providers about the continuing reports of syncope in those who’ve received the HPV vaccine, including “jerking movements, loss of bladder control, and other signs that resemble epileptic seizures, but is not epilepsy.”

However, stories about post- Gardasil epilepsy, continuing seizures and convulsions that are certainly not merely “syncope” continue to pour in—and on Wednesday the Ronan Law Firm filed a petition “in the United States Court of Federal Claims seeking damages for injuries suffered by 16 year old Alexis Wolf after she received the human papillomavirus vaccine, Gardasil. The case seeks recovery under the terms of the National Vaccine Injury Compensation Program.”

Wolf, who is diabetic, received all three Gardasil shots although she had already begun exhibiting some perplexing behavioral issues by the time she got the third shot. Eventually a psychiatrist realized that she was in fact suffering seizures that apparently cannot be controlled by medication. According to information posted by her parents, the former honor roll student now tests at a fourth grade level and is in constant pain.

Yesterday I posed a question about Merck's HPV vaccine Gardasil, seizures and mitochondrial disease here .

It will be interesting to see how the federal vaccine court, which in 2008 awarded damages to a child whose undiagnosed mitochondrial disease was aggravated by multiple vaccines, rules on this new case.

Meanwhile, best wishes to Ms. Wolf and her family.

© 2010 is freely given to reproduce the first two paragraphs of this article, along with a link back to this site and the entirety of the article. For other uses, please contact Kristin at

No comments: